Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 180, NWS Tallahassee, FL

June 29, 2016Berrien County, Irwin County, Tift County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 29, 2016, 6:27 PM EDT for Berrien County, Irwin County, Tift County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2016, 6:27 PM EDT (22:27 UTC)
Expired
Jun 29, 2016, 7:15 PM EDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berrien County, GA, Irwin County, GA, Tift County, GA

The radar

The Moody AFB radar (KVAX), 63 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:35 PM EDTTSTM WND DMG3 Ne Vanceville, GATREES AND POWERLINES DOWN ON FERRY LAKE ROAD AT ROBIN COOK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

231 
WUUS52 KTAE 292227
SVRTAE
GAC019-155-277-292315-
/O.NEW.KTAE.SV.W.0180.160629T2227Z-160629T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 PM EDT WED JUN 29 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
  EASTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 715 PM EDT

* AT 627 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENIGMA...OR
  NEAR TIFTON...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TIFTON...ENIGMA...ALAPAHA...GLORY...HARDING...VANCEVILLE...BROOKFIELD AND
  GLADYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3137 8349 3155 8348 3158 8306 3155 8307
      3148 8311 3147 8314 3146 8315 3144 8314
      3140 8314 3139 8312 3136 8311 3135 8308
      3133 8306
TIME...MOT...LOC 2227Z 270DEG 22KT 3146 8339 

HAIL...<.75IN
WIND...60MPH
 
$$

30-PULLIN
2 follow-up statements
459 
WWUS52 KTAE 292257
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT WED JUN 29 2016

GAC277-292306-
/O.CAN.KTAE.SV.W.0180.000000T0000Z-160629T2315Z/
TIFT GA-
657 PM EDT WED JUN 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TIFT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

LAT...LON 3136 8341 3137 8341 3140 8337 3146 8337
      3147 8334 3148 8334 3149 8338 3151 8339
      3155 8342 3158 8306 3148 8311 3147 8314
      3146 8315 3140 8314 3139 8312 3136 8311
      3135 8308 3133 8307
TIME...MOT...LOC 2256Z 270DEG 22KT 3146 8318 

$$

GAC019-155-292315-
/O.CON.KTAE.SV.W.0180.000000T0000Z-160629T2315Z/
BERRIEN GA-IRWIN GA-
657 PM EDT WED JUN 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN BERRIEN AND SOUTHERN IRWIN COUNTIES...

AT 656 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALAPAHA...OR
10 MILES SOUTHEAST OF OCILLA...MOVING EAST AT 25 MPH. THIS STORM HAS
A HISTORY OF PRODUCING TREE AND POWERLINE DAMAGE EAST OF TIFTON, GA.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ENIGMA...ALAPAHA...GLADYS AND GLORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3136 8341 3137 8341 3140 8337 3146 8337
      3147 8334 3148 8334 3149 8338 3151 8339
      3155 8342 3158 8306 3148 8311 3147 8314
      3146 8315 3140 8314 3139 8312 3136 8311
      3135 8308 3133 8307
TIME...MOT...LOC 2256Z 270DEG 22KT 3146 8318 

HAIL...<.75IN
WIND...60MPH
 
$$

30-PULLIN
157 
WWUS52 KTAE 292308
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 PM EDT WED JUN 29 2016

GAC019-155-292317-
/O.EXP.KTAE.SV.W.0180.000000T0000Z-160629T2315Z/
BERRIEN GA-IRWIN GA-
708 PM EDT WED JUN 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BERRIEN AND SOUTHERN
IRWIN COUNTIES WILL EXPIRE AT 715 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM
ACROSS IRWIN COUNTY.

LAT...LON 3136 8341 3137 8341 3140 8337 3146 8337
      3147 8334 3148 8334 3149 8338 3151 8339
      3155 8342 3158 8306 3148 8311 3147 8314
      3146 8315 3140 8314 3139 8312 3136 8311
      3135 8308 3133 8307
TIME...MOT...LOC 2303Z 270DEG 22KT 3146 8318 

$$

30-PULLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:13 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 29, 3:13 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
313 PM EDT WED JUN 29 2016

.NEAR TERM [Through Tonight]...
A weak trough axis remains situated across the region this
afternoon with an associated front draped across the southern half
of GA/AL/MS. This, coupled with an increase in deep layer moisture
today (PWATS generally ranging from 1.9 to 2 inches area wide) and
forcing from the seabreeze are yielding widely scattered showers
and thunderstorms across the region at this hour. This activity is
expected to gradually spread northward this afternoon and continue
into the evening hours before tapering off. The lack of deep layer
shear available today will make locally heavy rainfall a threat,
with 1 to 2 inches of accumulation possible with the strongest
storms. Little changes to the grids were warranted, as a large
area of likely POPS were already highlighted for this afternoon.

.SHORT TERM [Thursday Through Friday Night]...
Weak shortwave will round the base of the large scale trough on
Thursday. With plenty of moisture in place, this feature will help
to enhance showers and thunderstorms across most of the forecast
area on Thursday continuing into Friday. Expect an early start to
the activity along the Panhandle coast Thursday morning, spreading
inland through the day. Highest PoPs will be painted along the
I-10 corridor. Temperatures should be cooler than the past several
days, with many areas not getting out of the 80s. The upper trough
will continue to impact the weather on Friday, with the best rain
chances shifted slightly eastward along I-10.

.LONG TERM [Saturday Through Wednesday]...
The long term begins with the Eastern CONUS upper level trough
retreating and being replaced by a building ridge. With a frontal
boundary lifting back to the north, rain chances will be returning
to a more typical seabreeze pattern. With a deep, moist airmass in
place (PWAT near 2 inches), forcing from the seabreeze should
initiate chance showers and thunderstorms across the area. Rain
chances will be greatest during the afternoon hours, decreasing
overnight with the loss of heating. Inland highs in the low to mid
90s, lows in the low to mid 70s. Coastal highs in the upper 80s,
lows in the upper 70s.

&&

.AVIATION [Through 18Z Thursday]...
Scattered showers and thunderstorms continue across much of the
region this afternoon, with all TAF sites expected to be affected
at some point this afternoon. Gusty winds and reduced vsby,
perhaps briefly down to IFR will be possbile under thunderstorms.
Otherwise, VFR conditions expected with thunderstorms tapering off
later this evening. Light patchy fog is not out of the question
tonight, particularly in and around areas that receive rain this
afternoon.

&&

.MARINE...
Generally light to moderate south to southwest winds are expected
over the coastal waters through the weekend.

&&

.FIRE WEATHER...
No concerns.

&&

.HYDROLOGY...
Isolated to scattered thunderstorms are expected over the next
several days, becoming more isolated towards late weekend and
early next week. Isolated areas of up to 2 inches of rainfall will
be possible over the coming days. No widespread flood concerns are
anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  88  74  90  74 /  30  60  20  60  30
Panama City   79  84  78  86  77 /  40  60  30  50  30
Dothan        73  87  73  89  73 /  20  50  30  50  20
Albany        73  90  73  90  73 /  20  50  20  50  20
Valdosta      73  89  73  90  73 /  30  60  20  60  20
Cross City    76  91  75  92  75 /  20  40  20  30  20
Apalachicola  80  86  78  89  78 /  30  50  30  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Pullin/DVD
SHORT TERM...Camp
LONG TERM...Camp/Bennett
AVIATION...Pullin/DVD
MARINE...Camp
FIRE WEATHER...Pullin
HYDROLOGY...Camp

In the hours before

Special weather statement, Jun 29, 3:39 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT WED JUN 29 2016

FLZ011-016-GAZ155-156-292030-
JACKSON FL-GADSDEN FL-DECATUR GA-SEMINOLE GA-
339 PM EDT WED JUN 29 2016

...SPECIAL WEATHER STATEMENT...

AT 338 PM EDT/238 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR CHATTAHOOCHEE...OR 19 MILES EAST
OF MARIANNA...MOVING NORTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHATTAHOOCHEE...SNEADS...GRAND RIDGE...FAIRCHILD...SEMINOLE STATE PARK...
RIVER JUNCTION...HARDIN HEIGHTS...DESSER...JINKS...RECOVERY...DRAKES
STILL...LAKE SEMINOLE...REYNOLDSVILLE AND HAYNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON OR NEAR LAKE SEMINOLE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3071 8467 3064 8497 3081 8507 3094 8482
TIME...MOT...LOC 1938Z 241DEG 5KT 3076 8492

30-PULLIN
Special weather statement, Jun 29, 4:13 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT WED JUN 29 2016

GAZ144-145-156-157-292100-
DECATUR GA-GRADY GA-BAKER GA-MITCHELL GA-
413 PM EDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRADY...EAST CENTRAL
DECATUR...SOUTHERN BAKER AND SOUTHWESTERN MITCHELL COUNTIES UNTIL 500
PM EDT...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST BAINBRIDGE...OR OVER BAINBRIDGE...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...WEST BAINBRIDGE...CLIMAX...HANOVER...VADA...PEOPLES STILL...
AUSMAC...HARRELLS STILL...STEINHAM STORE AND DECATUR CO A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3081 8461 3098 8470 3118 8436 3093 8422
TIME...MOT...LOC 2013Z 243DEG 15KT 3093 8458

30-PULLIN
Special weather statement, Jun 29, 4:34 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 PM EDT WED JUN 29 2016

GAZ145-146-158-292115-
THOMAS GA-COLQUITT GA-MITCHELL GA-
434 PM EDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLQUITT...
SOUTHEASTERN MITCHELL AND NORTHWESTERN THOMAS COUNTIES UNTIL 515 PM
EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OCHLOCKNEE...OR 10 MILES NORTH OF
THOMASVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOULTRIE...OCHLOCKNEE...COOLIDGE...RIVERSIDE...FUNSTON...SALE CITY...
HARTSFIELD...SOUTH MOULTRIE...CENTER HILL...QUALITY...PASCO...MOULTRIE
MUNICIPAL A/P...HINSONTON...MERRILLVILLE...BAY...POPLAR ARBOR CHURCH...
LANEY...CHASTAIN...MURPHY AND AUTREYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3088 8392 3097 8410 3131 8401 3116 8368
TIME...MOT...LOC 2034Z 208DEG 14KT 3100 8397

30-PULLIN
Special weather statement, Jun 29, 6:05 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT WED JUN 29 2016

GAZ127-129-131-148-292245-
WORTH GA-TIFT GA-IRWIN GA-BERRIEN GA-
605 PM EDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BERRIEN...TIFT...
SOUTHWESTERN IRWIN AND EAST CENTRAL WORTH COUNTIES UNTIL 645 PM
EDT...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TY TY...OR NEAR TIFTON...MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TIFTON...OCILLA...ENIGMA...TY TY...ALAPAHA...PHILLIPSBURG...UNIONVILLE...
HARDING...TIFT AIRPORT...VANCEVILLE...HILLSDALE...BROOKFIELD...CHULA...
GLADYS AND FENDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3132 8317 3138 8367 3156 8367 3159 8316
TIME...MOT...LOC 2205Z 271DEG 24KT 3147 8359

30-PULLIN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:01 PM EDTSpecial Weather StatementTAECalhoun, Dougherty, Early44 min
Jun 28, 10:47 PM EDTAreal Flood AdvisoryTAEBaker, Calhoun, Dougherty, Early, Lee, Randolph and 2 more118 min
Jun 29, 3:39 PM EDTSpecial Weather StatementTAESeminole51 min
Jun 29, 4:13 PM EDTSpecial Weather StatementTAEDecatur47 min
Jun 29, 4:34 PM EDTSpecial Weather StatementTAEColquitt41 min
Jun 29, 5:57 PM EDTAreal Flood AdvisoryTAEBerrien, Lanier2 hr
Jun 29, 6:05 PM EDTSpecial Weather StatementTAETift40 min
Jun 29, 7:13 PM EDTAreal Flood AdvisoryTAEBen Hill, Berrien, Irwin2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.